Suggest remedy for stomach pain and nausea when on Vyvanse

default
Posted on Thu, 18 Jun 2015 in General Health
Question: My daughter takes vyvanse and is experiencing stomach pains and nauseous XXXXXXX - other than taking it with food, is there anything else she can do such as mylanta etc? It is very effective for her adhd so she doesn't want to stop it. Would a lower dose help?
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
need some details.

Detailed Answer:
Hello
Welcome here.
I understand your concerns.

Can you please mention what dose of vyvanse is she taking and since how long?
Sinc when is she experiencing these side effects?

Hope to hear from you soon.
Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Shubham Mehta 1 hour later
She has been taking it for 3 years - 60 mg.

It's been just recently that she's felt bad - maybe 2 wks.

She's also been having allergies lately which is fairly common for New Orleans.

She takes the vyvanse first thing in the morning. I suggested she eat first and she tried that and it didn't help. When she does eat something, it's usually cereal with milk. Would it help to eat something else before she takes it?
doctor
Answered by Dr. Shubham Mehta 6 hours later
Brief Answer:
mylanta can help.

Detailed Answer:
Thanks for the details.
Sorry for late response.

Vyvanse can cause stomach upset and irritation.
Vyvanse has nothing much to do with food.
It can be taken before or after food.

Mylanta can help in dealing with gastritis due to vyvanse.

If mylanta does not help, dose reduction must be considered if the stomach issues are distressing.

Also, she should avoid spicy food and drink plenty of water.

Hope this helps.
Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2004 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Stomach upset

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over...

doctor1 MD

Hi - I woke up thru night with stomach upset and headache( I am a migraine sufferer for 28 yrs ) I noticed around 6 am a lump on neck base just by...

doctor1 MD

hi i am 26 male , nd i usually found my heartbeat more than 100 average of 113 per minute , and when i go to sleep , i feel my body shaking while...

doctor1 MD

i have stomach upset.it is like if i eat something it alll goes to the toilet after 1-2 hrs not in the loose form but in the digested form.there is...

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days....

doctor1 MD

sir please look on my attached health check up and suggest what my health results show

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2